Chapter 9 Nursing School Test Banks

 

1.

A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of:

A)

Nonpharmacologic interventions combined with an exercise program

B)

Drug therapy with bromocriptine (Parlodel)

C)

Aggressive respiratory assistance

D)

No nursing action unless the patient experiences a bad trip

2.

A nurse is working in the emergency department and is assigned to a patient brought in by family members. The family thinks that the patient is on methamphetamine. Which of the following will the nurse assess for?

A)

Increased appetite

B)

Hypertension

C)

Bradycardia

D)

Stupor

3.

A patient comes to the clinic asking for help to quit drinking alcohol. She has a 21-year history of the habit and is worried about developing cirrhosis of the liver. The patient agrees to take disulfiram (Antabuse). The nurse will teach the patient that the combination of alcohol and Antabuse will cause which of the following?

A)

Bradycardia

B)

Diarrhea

C)

Facial flushing

D)

Slight headache

4.

A patient has been admitted to the hospital with acute cocaine intoxication. Family members are present and are observing prolonged seizure activity. The family is upset and asks the nurse how long the patient will experience the seizures. An appropriate response by the nurse would be:

A)

Not long, he should be fine in a couple of days.

B)

Usually withdrawal symptoms occur within 24 hours of the last ingestion and the seizure activity should subside.

C)

It is possible that the seizure activity could last a week or more.

D)

Once a person has had a seizure there is always a possibility of other seizures.

5.

A Native-American man is admitted to the emergency department exhibiting a reddened face and an increased heart rate. He reports that he does not drink alcohol but at a party had punch that contained vodka, which is a form of ethanol. The nurse recognizes that this reaction may be related to the ethanol exposure and caused by:

A)

Retarded absorption from the small intestine

B)

Immediate distribution at the rate proportional to blood flow and water content

C)

Metabolism using the enzyme alcohol dehydrogenase

D)

Deficiency in the enzyme aldehyde dehydrogenase

6.

A nurse is caring for a patient who recently began using cocaine. Which of the following vital signs would the nurse expect to find initially when assessing the patient?

A)

Blood pressure (BP): 98/50, pulse (P): 120, respirations (R): 40

B)

BP: 130/88, P: 92, R: 28

C)

BP: 150/90, P: 80, R: 16

D)

BP: 170/98, P:110, R: 20

7.

A nurse is caring for a cancer patient who has been prescribed dronabinol (Marinol) to help reduce nausea and vomiting from the chemotherapy. The nurse will inform the patient that he should experience relief from the nausea and vomiting in:

A)

5 to 10 minutes

B)

15 to 20 minutes

C)

30 to 60 minutes

D)

1 to 2 hours

8.

A patient is suffering from acute inhalant intoxication. The priority nursing intervention will be to:

A)

Administer epinephrine

B)

Monitor oxygen therapy

C)

Provide an emesis basin

D)

Monitor blood pressure and pulse

9.

A nurse is caring for an adolescent who has a history of alcohol abuse. In order to develop a care plan for this patient, the nurse will need to explore and assess which of the following risk factors? (Select all that apply.)

A)

Low self-esteem

B)

Divorced parents

C)

Financial problems

D)

Health concerns

E)

Depression

10.

A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?

A)

Amphetamines

B)

Sedativehypnotic drugs

C)

Benzodiazepines

D)

Opioids

Answer Key

1.

A

2.

B

3.

C

4.

B

5.

D

6.

D

7.

C

8.

B

9.

A, B, E

10.

B

Page 1

Leave a Reply